Alert archive / Mississippi / Flash Flood Warnings in 2020
Flash Flood Warning 62, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Apr 23, 2020, 3:28 AM CDT for 6 counties in Mississippi. It was in force for 3 hr. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 23, 2020, 3:28 AM CDT (08:28 UTC)
- Expired
- Apr 23, 2020, 6:30 AM CDT
- In force
- 3 hr
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- None
Counties Clarke County, MS, Jasper County, MS, Lauderdale County, MS, Newton County, MS, Simpson County, MS, Smith County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 91 km from the middle of the area, began a volume at 08:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 23, 4:50 AM CDT | FLASH FLOOD | 3 Se Sylvarena, MS | A PORTION OF CR 18-5A WAS WASHED OUT. |
| Apr 23, 4:50 AM CDT | FLASH FLOOD | 3 Sw Center Ridge, MS | A PORTION OF CR 96A WAS WASHED OUT. |
| Apr 23, 4:50 AM CDT | FLASH FLOOD | 4 N Mize, MS | A PORTION OF CR 102 WAS WASHED OUT. |
| Apr 23, 4:50 AM CDT | FLASH FLOOD | 4 W Center Ridge, MS | A PORTION OF CR 77-C WAS WASHED OUT. |
| Apr 23, 5:20 AM CDT | FLASH FLOOD | Quitman, MS | REPORTS OF FLASH FLOODING ON WATER STREET, ROOSEVELT AND NORTH JACKSON AVENUE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this flash flood warning; the first came 82 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 8.5 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 8 J/kg
- Mixed-layer CIN
- -206 J/kg
- Mixed-layer LCL
- 885 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 337 m²/s²
- 0-3 km storm-relative helicity
- 666 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
157
WGUS54 KJAN 230828
FFWJAN
MSC023-061-075-101-127-129-231130-
/O.NEW.KJAN.FF.W.0062.200423T0828Z-200423T1130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Jackson MS
328 AM CDT Thu Apr 23 2020
The National Weather Service in Jackson has issued a
* Flash Flood Warning for...
Jasper County in east central Mississippi...
Southern Newton County in east central Mississippi...
Simpson County in central Mississippi...
Southern Smith County in central Mississippi...
Clarke County in east central Mississippi...
Lauderdale County in east central Mississippi...
* Until 630 AM CDT.
* At 328 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to two inches of rain have
already fallen. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar indicated.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other
drainage and low lying areas.
* Some locations that will experience flooding include...
Lauderdale, Meridian, Magee, Newton, Mendenhall, Quitman, Stringer,
Pinola, Meridian Station, Lawrence, Bay Springs, Marion, Raleigh,
Taylorsville, Stonewall, Heidelberg, Crandall, Paulding, Moss and
Goodwater.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3189 8848 3183 8876 3176 9002 3205 9004
3206 8932 3239 8932 3243 8892 3258 8860
3258 8839
FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL...1-2 INCHES IN 1 HOUR
$$
TW1 follow-up statement
809
WGUS74 KJAN 231111
FFSJAN
Flash Flood Statement
National Weather Service Jackson MS
611 AM CDT Thu Apr 23 2020
MSC127-129-231121-
/O.CAN.KJAN.FF.W.0062.000000T0000Z-200423T1130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Simpson MS-Smith MS-
611 AM CDT Thu Apr 23 2020
...THE FLASH FLOOD WARNING FOR SIMPSON AND SOUTHERN SMITH COUNTIES IS
CANCELLED...
Flooding is no longer expected to pose a threat. Please continue to
heed any remaining road closures.
LAT...LON 3194 8847 3190 8885 3197 8932 3233 8932
3229 8890 3237 8859 3240 8841
$$
MSC023-061-075-101-231130-
/O.CON.KJAN.FF.W.0062.000000T0000Z-200423T1130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Jasper MS-Newton MS-Clarke MS-Lauderdale MS-
611 AM CDT Thu Apr 23 2020
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 630 AM CDT FOR
JASPER...SOUTHERN NEWTON...CLARKE AND SOUTHERN LAUDERDALE COUNTIES...
At 611 AM CDT, Doppler radar indicated heavy rain falling across the
warned area. Up to two inches of rain have already fallen. Flash
flooding is already occurring.
HAZARD...Flash flooding caused by heavy rain.
SOURCE...Emergency manager.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other drainage
and low lying areas.
Some locations that will experience flooding include...
Meridian, Newton, Quitman, Bay Springs, Stonewall, Crandall,
Paulding, Goodwater, Rose Hill, Savoy, Orange, Snell, Sable,
Middleton, Sykes, Garlandville, Zero, Increase, Turnerville and
Roberts.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3194 8847 3190 8885 3197 8932 3233 8932
3229 8890 3237 8859 3240 8841
FLASH FLOOD...RADAR INDICATED
$$
NFWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Apr 23, 1:22 AM CDT, 2 hours 6 minutes earlier.
Area forecast discussion, Apr 23, 1:22 AM CDT, 2 hours 6 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
122 AM CDT Thu Apr 23 2020
.UPDATE...
Updated for 06Z aviation discussion
&&
.AVIATION...
06Z TAF discussion:
Poor aviation weather continues for the remainder of night as
a considerable amount of TSRA move east across the ArkLaMiss
region. A strong pressure gradient across the area is also
resulting in strong SSE wind gusts for now, but expect winds to
gradually veer to a more southwesterly to westerly direction as
the system departs to the east later today into tonight, with wind
relaxing Thursday night. Ceilings will be quite variable and
somewhat tied to the precip areas, but generally speaking, expect
the IFR ceilings to be most prevalent during the early morning
hours before breaking up quickly during the mid/late morning as
stronger mixing ahead of the cold front commences. /EC
&&
.DISCUSSION...
Through Thursday...
Severe weather is still expected this evening into the overnight
hours. Rain and embedded thunderstorms continue to overspread
across the region this evening. This comes as a shortwave trough
swings across the region and a deepening surface low that tracks
from Oklahoma to ARK/MO. As this occurs, the warm front that is
located across the southwest part of the forecast area will lift
north. This will bring moisture into the forecast area through the
evening into tonight. Initially, some of these storms will be
elevated in advance of the warm front with hail being the main
concern. As the evening progresses, all hazards will be possible
as a combination of discrete cells and a QLCS should move into the
western portions of the CWA later tonight. Strong shear,
sufficient instability will be in place across the area as well as
300 to 500 m2/s2 helicity. This will promote tornado potential
including the possibility for a strong tornado to occur. After
around midnight or so, more of a QLCS should develop and move east
through daybreak. We did locally expand the enhanced risk for
storms across some portion of the central part of the CWA but the
further south you go, there is some capping that may limit
storms/intensity though severe weather remains possible there.
On top of severe potential, there remains a decent flooding risk.
As grounds are saturated from recent rainfall, PW values increase
to around 1.7-2 inches and several rounds of storms could move
over the same location, the flash flood watch has been expanded
across the area. Two to four inches of rain are possible in these
locations with locally higher amounts possible.
As if that wasn't enough, there remains some potential for a wake
low to develop within the stratiform rain area behind the area of
storms. This will bring gusty winds sustained 20-25 mph and gusts
to near 40 mph.
The front will move through the region on Thursday. Some hi-res
models indicate that there could be additional redevelopment in
the afternoon as this occurs. Al storm activity should be out of
the forecast area by late tomorrow afternoon. /28/
Friday through Next Week...
Friday will begin with some pretty good weather with temperatures
climbing into the lower 80s across the entire region. By Friday
evening, southerly flow will begin to increase as a disturbance
associated with a shortwave trough tracks its way across the MS
Valley. Different global models agree in regards to timing(though we
are a couple days away and timing could change)bringing in
showers/storms by late Friday night into early Saturday morning.
However, a shower or 2 can't be ruled out early Friday evening. Even
though the atmosphere doesn't support a very moist airmass Friday,
the mesoscale dynamics are there. With an approaching cold front,
possible 30-40kts of midlevel shear, dewpoints in the 60s, combined
with instability(MUCAPE 800-1500J/kg), storms have the potential to
become strong to severe especially east of I-55. A 'Marginal' risk
will be displayed in the HWO. The main risk will be damaging winds
and hail.
By Saturday early morning, showers and a possible storm will
continue to linger but by late morning, going into the afternoon
hours, everything should be east of the ArkLaMiss. The rest of the
weekend will be dry and quiet conditions will prevail through the
beginning half of the next working week. High temperatures will
range from the mid to upper 70s Saturday and Sunday and start to
warm into the 80s next week./JNE/
&&
.PRELIMINARY POINT TEMPS/POPS...
Jackson 81 57 83 61 / 33 1 0 27
Meridian 82 56 83 60 / 75 4 0 18
Vicksburg 79 57 83 60 / 14 0 1 33
Hattiesburg 82 57 85 63 / 64 5 0 9
Natchez 81 57 83 60 / 18 0 0 18
Greenville 75 57 78 59 / 16 1 6 66
Greenwood 75 55 79 60 / 45 2 3 64
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...Flash Flood Watch until 10 AM CDT this morning for MSZ018-019-
025>059.
Wind Advisory until 5 AM CDT early this morning for MSZ018-019-
025>028-034>036.
LA...Flash Flood Watch until 10 AM CDT this morning for LAZ007>009-
015-016-023>025.
AR...Flash Flood Watch until 10 AM CDT this morning for ARZ074-075.
Wind Advisory until 5 AM CDT early this morning for ARZ074-075.
&&Hazardous weather outlook, Apr 22, 5:31 PM CDT, 9 hours 57 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 531 PM CDT Wed Apr 22 2020 ARZ074-075-LAZ007>009-015-016-023>025-MSZ034-035-040>043-047>059- 232245- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Catahoula-Tensas-Washington-Humphreys- Issaquena-Sharkey-Yazoo-Madison MS-Warren-Hinds-Rankin-Scott- Newton-Lauderdale-Claiborne-Copiah-Simpson-Smith-Jasper-Clarke- Jefferson- 531 PM CDT Wed Apr 22 2020 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, central Mississippi, northwest Mississippi, and southwest Mississippi. .DAY ONE...Tonight and Thursday SEVERE THUNDERSTORMS THREAT...Enhanced TIMING...Tonight through Thursday FLOODING THREAT...Elevated TIMING...Tonight NON-THUNDERSTORM WINDS THREAT...Limited TIMING...Tonight Severe thunderstorms are likely and tornadoes are possible tonight. Some tornadoes could be strong. Some thunderstorms may produce damaging winds up to 70 mph and large hail up to golf ball size. (https://www.weather.gov/images/jan/graphicast/1.png) Tonight, areas of flash flooding likely and some roads could be flooded or closed. Some structures may be potentially threatened by high water. Minor river flooding is also possible. (https://www.weather.gov/images/jan/graphicast/2.png) Tonight, weak trees and limbs may break and fall due to sustained winds up to 25 mph and wind gusts around 35 mph. High profile vehicles could also be affected. (https://www.weather.gov/images/jan/graphicast/3.png) .DAYS TWO THROUGH SEVEN...Thursday night through Tuesday Isolated severe thunderstorms are possible for extreme southeast Arkansas, portions of northeast Mississippi, portions of northeast Louisiana, portions of central Mississippi, portions of west central Mississippi, northwest Mississippi, and north central Mississippi on Friday night. (https://www.weather.gov/images/jan/graphicast/5.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region Friday night and tonight through Thursday. MSZ018-019-025>033-036>039-044>046-232245- Bolivar-Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay- Lowndes-Choctaw-Oktibbeha-Holmes-Attala-Winston-Noxubee-Leake- Neshoba-Kemper- 531 PM CDT Wed Apr 22 2020 This hazardous weather outlook is for portions of central Mississippi, east central Mississippi, and north central Mississippi. .DAY ONE...Tonight and Thursday SEVERE THUNDERSTORMS THREAT...Slight TIMING...Tonight through Thursday FLOODING THREAT...Elevated TIMING...Tonight NON-THUNDERSTORM WINDS THREAT...Limited TIMING...Tonight Severe thunderstorms and tornadoes are possible tonight into tomorrow. Some thunderstorms could produce damaging winds to 60 mph and hail at least to the size of quarters. (https://www.weather.gov/images/jan/graphicast/1.png) Tonight, areas of flash flooding likely and some roads could be flooded or closed. Some structures may be potentially threatened by high water. Minor river flooding is also possible. (https://www.weather.gov/images/jan/graphicast/2.png) Tonight, weak trees and limbs may break and fall due to sustained winds up to 25 mph and wind gusts around 35 mph. High profile vehicles could also be affected. (https://www.weather.gov/images/jan/graphicast/3.png) .DAYS TWO THROUGH SEVEN...Thursday night through Tuesday Isolated severe thunderstorms are possible for extreme southeast Arkansas, portions of northeast Mississippi, portions of northeast Louisiana, portions of central Mississippi, portions of west central Mississippi, northwest Mississippi, and north central Mississippi on Friday night. (https://www.weather.gov/images/jan/graphicast/5.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region Friday night and tonight through Thursday. LAZ026-MSZ060>066-232245- Concordia-Adams-Franklin MS-Lincoln-Lawrence-Jefferson Davis- Covington-Jones- 531 PM CDT Wed Apr 22 2020 This hazardous weather outlook is for portions of northeast Louisiana, and south central Mississippi. .DAY ONE...Tonight and Thursday SEVERE THUNDERSTORMS THREAT...Enhanced TIMING...Tonight through Thursday FLOODING THREAT...Limited TIMING...Tonight NON-THUNDERSTORM WINDS THREAT...Limited TIMING...Tonight Severe thunderstorms are likely and tornadoes are possible tonight. Some tornadoes could be strong. Some thunderstorms may produce damaging winds up to 70 mph and large hail up to golf ball size. (https://www.weather.gov/images/jan/graphicast/1.png) Localized flash flooding is possible, particularly in low lying and urban areas. Minor river flooding is also possible. (https://www.weather.gov/images/jan/graphicast/2.png) Tonight, weak trees and limbs may break and fall due to sustained winds up to 25 mph and wind gusts around 35 mph. High profile vehicles could also be affected. (https://www.weather.gov/images/jan/graphicast/3.png) .DAYS TWO THROUGH SEVEN...Thursday night through Tuesday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region tonight through Thursday. MSZ072>074-232245- Marion-Lamar-Forrest- 531 PM CDT Wed Apr 22 2020 This hazardous weather outlook is for portions of south central Mississippi, and southeast Mississippi. .DAY ONE...Tonight and Thursday SEVERE THUNDERSTORMS THREAT...Slight TIMING...Tonight through Thursday FLOODING THREAT...Limited TIMING...Tonight NON-THUNDERSTORM WINDS THREAT...Limited TIMING...Tonight Severe thunderstorms and tornadoes are possible tonight into tomorrow. Some thunderstorms could produce damaging winds to 60 mph and hail at least to the size of quarters. (https://www.weather.gov/images/jan/graphicast/1.png) Localized flash flooding is possible, particularly in low lying and urban areas. Minor river flooding is also possible. (https://www.weather.gov/images/jan/graphicast/2.png) Tonight, weak trees and limbs may break and fall due to sustained winds up to 25 mph and wind gusts around 35 mph. High profile vehicles could also be affected. (https://www.weather.gov/images/jan/graphicast/3.png) .DAYS TWO THROUGH SEVEN...Thursday night through Tuesday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region tonight through Thursday. 28 && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* High...Significant severe thunderstorms are expected. Moderate...Severe storms expected with significant severe weather possible. Enhanced...Severe storms expected. Slight...Severe storms possible. Marginal...Isolated severe storms possible. *FLOODING* Extreme...Confident in significant flooding. Significant...Significant flooding possible. Elevated...Confident in flooding. Limited...Flooding possible. *NON-THUNDERSTORM WINDS* Extreme...Sustained winds 50 mph or greater or wind gusts 65 mph or greater. Significant...Sustained winds 40-49 mph or wind gusts 58-64 mph. Elevated...Sustained winds 30-39 mph or wind gusts 45-57 mph. Limited...Sustained winds 20-29 mph or wind gusts 30 to 44 mph. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... Storm Prediction Center (SPC)... https://www.spc.noaa.gov/ Meso Analysis... https://www.spc.noaa.gov/exper/mesoanalysis/ Day 1 through 3 Outlooks... https://www.spc.noaa.gov/products/outlook/ Storm Reports... https://www.spc.noaa.gov/climo/online/ ...ADDITIONAL URLS FOR FLOODING ISSUES... Current Watches and Warnings... https://www.weather.gov/jan/safe_HeavyRain Observed Precipitation Images... https://www.weather.gov/jan/precipmaps River Forecast Center... https://www.weather.gov/lmrfc/ Significant River Flood Outlook... https://www.wpc.ncep.noaa.gov/nationalfloodoutlook/index.html Day 1 through 3 Excessive Rainfall... https://www.wpc.ncep.noaa.gov/qpf/excess_rain.shtml Excessive Rainfall Discussion... https://www.wpc.ncep.noaa.gov/discussions/qpferd.html Day 1 through 7 QPF... https://www.wpc.ncep.noaa.gov/qpf/qpf2.shtml QPF Discussion... https://www.wpc.ncep.noaa.gov/discussions/qpfpfd.html
In the hours before
Local storm report, Apr 23, 3:02 AM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
302 AM CDT THU APR 23 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0205 AM TSTM WND DMG 1 S ROBINHOOD 32.19N 89.97W
04/23/2020 RANKIN MS LAW ENFORCEMENT
TREE DOWNED ON POWER LINES ON JOY HEARD ST.
&&
DLLocal storm report, Apr 23, 3:09 AM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
309 AM CDT THU APR 23 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0202 AM TORNADO 1 NNE MONTEREY 32.19N 90.08W
04/23/2020 RANKIN MS PUBLIC
TREES AND POWER LINES DOWNED IN THE MONTEREY
AREA. REPORT VIA SOCIAL MEDIA.
&&
DLLocal storm report, Apr 23, 3:11 AM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
311 AM CDT THU APR 23 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0131 AM TSTM WND DMG 1 NW CLINTON 32.35N 90.35W
04/23/2020 HINDS MS PUBLIC
TREE DOWN ON HUNTINGTON HILL DR. REPORT
RELAYED VIA SOCIAL MEDIA.
&&
AWLocal storm report, Apr 23, 3:14 AM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
314 AM CDT THU APR 23 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 AM TSTM WND DMG 3 S HILLSBORO 32.41N 89.48W
04/23/2020 SCOTT MS DEPT OF HIGHWAYS
TREE DOWNED ON MS 35 BETWEEN MS 21 AND OLD
JACKSON RD.
&&
DLLocal storm report, Apr 23, 3:15 AM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
315 AM CDT THU APR 23 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0150 AM TSTM WND DMG 2 WSW FLORENCE 32.15N 90.16W
04/23/2020 RANKIN MS TRAINED SPOTTER
LARGE OAK TREE DOWN ACROSS SYKES RD.
&&
AWLocal storm report, Apr 23, 3:20 AM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
320 AM CDT THU APR 23 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0201 AM FLASH FLOOD 2 S JAN AIRPORT 32.29N 90.09W
04/23/2020 RANKIN MS PUBLIC
REPORT FROM MPING: STREET/ROAD FLOODING;
STREET/ROAD CLOSED; VEHICLES STRANDED.
&&The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 22, 8:10 PM CDT | Severe Thunderstorm Warning | JAN | Adams, Claiborne, Jefferson, Warren | 65 min |
| Apr 22, 8:58 PM CDT | Wind Advisory | JAN | Bolivar, Carroll, Grenada, Holmes, Humphreys, Leflore and 3 more | 8 hr |
| Apr 22, 9:02 PM CDT | Severe Thunderstorm Warning | JAN | Claiborne, Copiah, Simpson | 42 min |
| Apr 22, 9:22 PM CDT | Special Weather Statement | JAN | Jefferson | 38 min |
| Apr 22, 9:30 PM CDT | Severe Thunderstorm Warning | JAN | Adams, Claiborne, Jefferson | 45 min |
| Apr 22, 9:53 PM CDT | Tornado Warning | JAN | Adams | 67 min |
| Apr 22, 9:58 PM CDT | Severe Thunderstorm Warning | JAN | Claiborne, Copiah, Jefferson, Lincoln | 47 min |
| Apr 22, 10:21 PM CDT | Severe Thunderstorm Warning | JAN | Covington, Jefferson Davis, Lawrence, Simpson | 54 min |
| Apr 22, 10:29 PM CDT | Tornado Warning | JAN | Adams, Franklin | 32 min |
| Apr 22, 10:56 PM CDT | Special Weather Statement | JAN | Washington | 34 min |
| Apr 22, 11:06 PM CDT | Special Weather Statement | JAN | Covington | 24 min |
| Apr 22, 11:09 PM CDT | Special Weather Statement | JAN | Jefferson | 51 min |
| Apr 22, 11:12 PM CDT | Severe Thunderstorm Warning | JAN | Covington, Jones | 51 min |
| Apr 22, 11:23 PM CDT | Severe Thunderstorm Warning | JAN | Sunflower, Washington | 37 min |
| Apr 22, 11:38 PM CDT | Special Weather Statement | JAN | Jasper | 52 min |
| Apr 22, 11:49 PM CDT | Severe Thunderstorm Warning | JAN | Grenada, Leflore | 22 min |
| Apr 23, 12:33 AM CDT | Severe Thunderstorm Warning | JAN | Claiborne | 42 min |
| Apr 23, 12:34 AM CDT | Special Weather Statement | JAN | Rankin | 41 min |
| Apr 23, 12:35 AM CDT | Severe Thunderstorm Warning | JAN | Hinds, Warren | 55 min |
| Apr 23, 12:38 AM CDT | Flash Flood Warning | JAN | Warren | 3 hr |
| Apr 23, 12:43 AM CDT | Severe Thunderstorm Warning | JAN | Rankin, Simpson, Smith | 51 min |
| Apr 23, 1:14 AM CDT | Special Weather Statement | JAN | Hinds, Rankin | 46 min |
| Apr 23, 1:16 AM CDT | Flash Flood Warning | JAN | Hinds, Madison, Rankin | 3 hr |
| Apr 23, 1:25 AM CDT | Severe Thunderstorm Warning | JAN | Clarke, Jasper, Lauderdale, Newton | 36 min |
| Apr 23, 1:32 AM CDT | Flash Flood Warning | JAN | Adams | 3 hr |
| Apr 23, 1:33 AM CDT | Severe Thunderstorm Warning | JAN | Copiah, Hinds, Rankin, Simpson, Smith | 57 min |
| Apr 23, 2:02 AM CDT | Tornado Warning | JAN | Rankin | 28 min |
| Apr 23, 2:12 AM CDT | Severe Thunderstorm Warning | JAN | Claiborne, Jefferson | 31 min |
| Apr 23, 2:16 AM CDT | Flash Flood Warning | JAN | Rankin, Scott, Smith | 3 hr |
| Apr 23, 2:21 AM CDT | Flash Flood Warning | JAN | Claiborne, Copiah, Jefferson, Simpson | 3 hr |
| Apr 23, 2:21 AM CDT | Severe Thunderstorm Warning | JAN | Jasper, Newton, Rankin, Scott, Smith | 54 min |
| Apr 23, 3:09 AM CDT | Severe Thunderstorm Warning | JAN | Clarke, Jasper, Lauderdale, Newton | 40 min |
| Apr 23, 3:45 AM CDT | Severe Thunderstorm Warning | JAN | Covington, Jefferson Davis, Lamar, Lawrence, Marion | 48 min |
| Apr 23, 3:57 AM CDT | Tornado Warning | JAN | Covington, Jefferson Davis, Lamar, Marion | 31 min |
| Apr 23, 4:02 AM CDT | Severe Thunderstorm Warning | JAN | Covington, Jasper, Jones, Smith | 43 min |
| Apr 23, 4:04 AM CDT | Flash Flood Warning | JAN | Hinds, Madison, Rankin | 4 hr |
| Apr 23, 4:21 AM CDT | Tornado Warning | JAN | Clarke, Jasper, Jones | 39 min |
| Apr 23, 4:30 AM CDT | Flash Flood Warning | JAN | Oktibbeha | 3 hr |
| Apr 23, 8:23 AM CDT | Areal Flood Warning | JAN | Hinds, Rankin | 5 hr |
| Apr 23, 9:45 AM CDT | River Flood Warning | JAN | Simpson | 59 hr |
| Apr 23, 9:58 AM CDT | River Flood Warning | JAN | Jones | 4 days |
| Apr 23, 1:39 PM CDT | Special Weather Statement | JAN | Kemper | 36 min |
| Apr 23, 1:48 PM CDT | Severe Thunderstorm Warning | JAN | Kemper | 29 min |
| Apr 23, 2:34 PM CDT | Special Weather Statement | JAN | Jefferson Davis | 41 min |
| Apr 23, 3:07 PM CDT | Special Weather Statement | JAN | Lauderdale | 53 min |
| Apr 23, 3:13 PM CDT | Special Weather Statement | JAN | Jones | 62 min |
| Apr 23, 3:29 PM CDT | Severe Thunderstorm Warning | JAN | Jones | 46 min |
| Apr 23, 3:32 PM CDT | Severe Thunderstorm Warning | JAN | Clarke, Lauderdale | 28 min |
| Apr 23, 4:06 PM CDT | Special Weather Statement | JAN | Clarke | 24 min |
Nearby
Flash Flood Warnings in Mississippi, 2020Every flash flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.